Hi, I am really wanting to stop taking BC powder for my headaches, but can't seem to find anything to help with them but that. I have been taking BC powder for over 12 years now and know that I really need to stop. I get these terrible stress headaches and maybe even migraines. It is in my eyes, neck, my head feels like there is a tumor throbbing inside. When I take the BC it just seems to relax me like when you have an alcoholic drink, which by the way, seems to cause me to have a headache lately. It is like the blood is being able to run through my body again. I know my blood results have shown borderline diabetic and am not sure if this has anything to do with it. I am very active, but do not exercise regularly anymore.
I know exactly how you feel. You are addicted to BC powders. I know because I am too. I have tried to stop taking them and can't. If I can even manage to go one day without taking a BC, I am sick by that evening, and have to take one to feel better. I've been taking them for about 25 years. My stomach probably looks like an explosion went off inside. I have decided to try to stop taking them. I think what I am going to do, is take about 1/2 of the powder when I have to take one. I'll see how that goes for a while, then try to take a little less, until maybe I can quit. I know I'll have to take something because I WILL be in withdrawal. I guess Aleve or something similar. Good luck to you! And to me. I hate BC's, and I hope nobody EVER starts taking them.
I have a question. I take klonopin every day. If I don't, I get sick. I want to stop. Also, I use nose spray. I can barely breath without it. I've tried to stop both, but have not been successful. I have a very addictive personality.
I beat cocaine, it was really really hard. I weaned off Lexapro and another prescription, but klonopin is so relaxing. Does anyone have any suggestions? Thanks.
I'm a fellow Afrin; generic user... I quit while pregnant. The reason it's sooo tough is the rebound congestion... You can use saline spray and if you see an MD they may put you on a steriod short term to help. Basically it ***** for a couple days esp @ night but then you really do get over it. You probably get HA's w/o it and that ***** too. No easy way just gotta quit and breathe through ur mouth;)
Try topicals for head ache, neck stress pains. My favorite is biofreeze. Good Luck!
BTW, Klonopin is a drug that should be weaned down not abruptly stopped:)
No B/C is just an over the counter aspirin in powder form that you take by mouth. The reason it's so addictive for me is because when I get my tension/migraine sort of headaches, it's the only thing that will help. It is also something that helps RIGHT AWAY, so in that sense it's the first thing you want to take and go on with your day, if you know what I mean.
here is a reason to stop them. on march 27th, 2008, i woke up with a dull ache running arcross my upper stomach, under my breast bone. within 3 hours of this i was in emergency surgery with a preforated ulcer. a hole in my stomach due to using Goody Powders, which are essentially the same as BC. i used goody powders for years and did get that "fix" they give you. took a goody and chased it with a coca-cola. I WILL NEVER TOUCH ASPIRIN OR IBUPROPHEN AGAIN!!! i can't. that pain is the worst pain in the world. i was cut open from just under my breast bone all the way down to just above my pelvic bone. they took everything out and checked it (that freaks me out!!!) they took my intestines out and put them in a stainless steel bowl and went through them looking for holes. the hole was in my stomach right at the duedeum (sp?) STOP TAKING THEM!! don't wake up one morning like me and be at deaths door!!!
Do you think you are getting rebound headaches from taking Aspirin everyday.
I have never heard about taking powder asprin. Do you mix it with your juice, or do you just eat it with a spoon? When I was in High School, I could chew up an asprin and swallow it. No problem, I like the tast, it also grossed all my class mates.
BC Powder also has caffeine in it and that can also help with a headache but also can be mildly additive. Then you have to remember it also has Salicylamide which is another pain reliever, that's why it works so well.
Im 17 years old and have been taking BC powder for about 3 years now , and im addicted to BC Powder too . I crave for them, nothing will be wrong with me , but i feel like i need one, ecspecially if im tired, angry, mad, sad, or bored. BC Powder is addictive ! It relaxes me , its like a drug to an addict or a drink to an alchoholic , it gives me the same relaxing feeling, i imagine it gives them.
B C Powders is actually powdered aspirin AND caffeine. The only addictive ingredient is caffeine. So if you want to "get off" the B C's because it's eating up your stomach, you can just do it. All you're beating is your body's craving for caffeine. You'll have a few days with bad headaches but don't take anything because you're also getting REBOUND headaches from taking these all the time even for light headaches that you could get over by resting, getting some fresh air, or drinking water. Water is a huge key to fighting headaches that DO NOT come from some proven medical source/disease. We just simply don't drink enough WATER, we get dehydrated, we get a headache. There are all manner of tips on how to beat a caffeine addiction/reliance and how to prevent daily headaches. B C Powders isn't some magical powder, it's simply as I stated above. Drinking 2 cups of coffee is about equivalent to the amount of caffeine in one powder, and aspirin is not addictive. It's more likely that someone who feels they are addicted to this medication, has a "psychological" addiction, not a "physical" one...and should talk to their doctor about it!
BC also has caffeine in them. I think this is what causes the addiction. I worked at a trucker's station and they would buy them by the box. They said the BC kept them awake. I also take them and find myself taking 1-3 a day. I learned this from my mom which has taken them for the past 20 years. I know that it's not good for me but a hard habit to break. Caffeine is a drug just like any other and it being a powder form gets to your bloodstream much faster than drinking a soda or coffee. When I try nog to take one, I can't seem to get out of bed. So it does come with withdrawals. Every other night I will take a Aleve so in the morning I awake with no pains. Hopefully!! Goid luck to us all!!
I as well am addicted to BC Powders. I have been taking them for over 15 years and i have also lost my life because of it. I overdosed on them three years ago, which i thought was nothing so when i got out of the hospital i started taking them again. I was taking 8 or 9 a day, it got so bad that i had a constant ringing in my ears and i could not breathe at all. Went to the hospital i had overdosed again except this time i had to have a blood transfusion which really scared me. In 15 years the most days i have went without taking a powder is 4 days and thats only because i was in the hospital. As soon as i got out i started again and here i am, no help anywhere because everyone tells me its in my head, which it may be EXCEPT if i do not take a powder i get a heAdache so bad that it makes me cry. Idk what to do from here.
Hey Thompson....it's great that you found this forum. I'll bet you found it thru your search engine cause you have been posting in some threads that are rather old. A lot of the people in the threads you have posted to...are not around any longer.
Can you go to the top of this page and find the orange post a question button....then either copy and paste your comment from this thread...or re-type a new one.....that will put your comment/question on the current forum where more people can see it.
I personally don't have any experience with the powder, but many others do...if they see your comment/question...they can give you suggestions and encourage you. Hope you find your way to a new post~
I guess I am the Goody Powder King. I take on average 6 a day and I have for 20+ years. My Dr. has identified that I have a stomach full of ulcers because of this. I too am having such a problem getting off of them. I take them for Migraine Headaches and they help immediately but they do hurt my stomach. If you are trying to quit do it slowly cutting back a powder a day for a week and then reduce a powder a day until you are off of them. If you do it this way you want have the rebound headaches (which are terrible). I quit and didn't take one for 4 months and before you know it I was taking two a day again. It has increased now to about 8 a day. I know a man that had to have an irreversible Ostomy because of Goody Powder abuse. I'm going to try again. I would suggest that you too - regards!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.